Skip to main content

Weak Closedness of Monotone Sets of Lotteries and Robust Representation of Risk Preferences

  • Chapter
Risk Measures and Attitudes

Part of the book series: EAA Series ((EAAS))


We prove a closedness result for sets of lotteries that are monotone with respect to first-order stochastic dominance and show how it can be applied to obtain robust representations of risk preferences on lotteries with compact support.

This is a preview of subscription content, log in via an institution to check access.

Access this chapter

USD 16.99
Price excludes VAT (USA)
  • Available as EPUB and PDF
  • Read on any device
  • Instant download
  • Own it forever
Softcover Book
USD 16.99
Price excludes VAT (USA)
  • Compact, lightweight edition
  • Dispatched in 3 to 5 business days
  • Free shipping worldwide - see info

Tax calculation will be finalised at checkout

Purchases are for personal use only

Institutional subscriptions

Similar content being viewed by others


  • Artzner, P., Delbaen, F., Eber, J. M., & Heath, D. (1999). Coherent measures of risk. Mathematical Finance, 9, 203–228.

    Article  MathSciNet  MATH  Google Scholar 

  • Cerreia-Vioglio, S. (2009). Maxmin expected utility on a subjective state space: convex preferences under risk (Preprint).

    Google Scholar 

  • Cheridito, P., & Li, T. (2008). Dual characterization of properties of risk measures on Orlicz hearts. Mathematics and Financial Economics, 2(1), 29–55.

    Article  MathSciNet  MATH  Google Scholar 

  • Cheridito, P., & Li, T. (2009). Monetary risk measures on maximal subspaces of Orlicz classes. Mathematical Finance, 19(2), 189–214.

    Article  MathSciNet  MATH  Google Scholar 

  • Delbaen, F., Drapeau, S., & Kupper, M. (2011). A von Neumann–Morgenstern representation result without weak continuity assumption. Journal of Mathematical Economics, 47, 401–408.

    Article  MathSciNet  MATH  Google Scholar 

  • Drapeau, S., & Kupper, M. (2010, forthcoming). Risk preferences and their robust representation. Mathematics of Operations Research.

    Google Scholar 

  • Fishburn, P. C. (1982). The foundations of expected utility. Dordrecht: D. Reidel Publishing.

    MATH  Google Scholar 

  • Föllmer, H., & Schied, A. (2004). de Gruyter studies in mathematics. Stochastic finance—an introduction in discrete time (2nd ed.). Berlin: Walter de Gruyter.

    Book  MATH  Google Scholar 

  • von Neumann, J., & Morgenstern, O. (1947). Theory of games and economics behavior (2nd ed.). Princeton: Princeton University Press.

    Google Scholar 

Download references


P. Cheridito was supported in part by NSF Grant DMS-0642361. S. Drapeau financial support from MATHEON project E.11 is gratefully acknowledged.

Author information

Authors and Affiliations


Corresponding author

Correspondence to Samuel Drapeau .

Editor information

Editors and Affiliations

Rights and permissions

Reprints and permissions

Copyright information

© 2013 Springer-Verlag London

About this chapter

Cite this chapter

Cheridito, P., Drapeau, S., Kupper, M. (2013). Weak Closedness of Monotone Sets of Lotteries and Robust Representation of Risk Preferences. In: Biagini, F., Richter, A., Schlesinger, H. (eds) Risk Measures and Attitudes. EAA Series. Springer, London.

Download citation

Publish with us

Policies and ethics